Alert archive / Ohio / Excessive Heat Warnings in 2011

Excessive Heat Warning 3, NWS Cleveland, OH

July 22, 201114 counties in Ohio

NWS Cleveland, OH issued this excessive heat warning at Jul 22, 2011, 11:21 AM EDT for 14 counties in Ohio. It was in force for 7 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 22, 2011, 11:21 AM EDT (15:21 UTC)
Expired
Jul 22, 2011, 6:41 PM EDT
In force
7 hr
Issued by
NWS Cleveland, OH

Counties Ashland County, OH, Crawford County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Marion County, OH, Morrow County, OH, Richland County, OH, Seneca County, OH, Stark County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 2:10 PM EDTTSTM WND DMG5 Nw Sycamore, OHONE 8 INCH DIAMETER TREE DOWN AND A 6 INCH DIAMETER LIMB DOWN JUST EAST OF MCCUTCHENIVLLE IN SENECA COUNTY.
Jul 22, 2:35 PM EDTTSTM WND DMG2 W Rittman, OHSEVERAL DOWNED TREES.
Jul 22, 2:35 PM EDTTSTM WND DMGRittman, OHSEVERAL TREES DOWN.
Jul 22, 4:30 PM EDTFLOODCreston, OHWATER FILLING LOW SPOTS ALONG ROADS AND DITCHES COMING OUT OF BANKS.
Jul 22, 5:11 PM EDTTSTM WND DMGMarshallville, OHSOME LIMBS DOWN IN TOWN AND A TREE DOWN NEAR THE ROAD 2 MILES NORTH OF MARSHALVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3503 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WWUS71 KCLE 221521
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1121 AM EDT FRI JUL 22 2011

OHZ006-017>019-027>032-036>038-047-222330-
/O.UPG.KCLE.HT.Y.0004.000000T0000Z-110723T0100Z/
/O.NEW.KCLE.EH.W.0003.110722T1521Z-110723T0100Z/
WOOD-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...BOWLING GREEN...FINDLAY...TIFFIN...
NORWALK...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
1121 AM EDT FRI JUL 22 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING.
THE HEAT ADVISORY IS NO LONGER IN EFFECT. 


HIGH TEMPERATURES IN THE MID 90S COMBINED WITH HIGH HUMIDITY
LEVELS WILL MAKE FOR A VERY HOT AFTERNOON. HEAT INDEX VALUES OF
105 TO 109 DEGREES ARE EXPECTED THIS AFTERNOON INTO THE EVENING.
TAKE PRECAUTIONS TO AVOID HEAT INDUCED ILLNESS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HIGH TEMPERATURES WILL OCCUR. THE COMBINATION OF HIGH
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT-RELATED ILLNESSES ARE LIKELY. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911.

&&

$$

OHZ003-007>011-013-014-020>023-033-222330-
/O.CON.KCLE.HT.Y.0004.000000T0000Z-110723T0100Z/
LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA-
ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-MAHONING-
INCLUDING THE CITIES OF...TOLEDO...PORT CLINTON...FREMONT...
SANDUSKY...LORAIN...CLEVELAND...CHARDON...JEFFERSON...MEDINA...
AKRON...RAVENNA...WARREN...YOUNGSTOWN
1121 AM EDT FRI JUL 22 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

HIGH TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH HIGH
HUMIDITY LEVELS WILL MAKE FOR A VERY HOT AFTERNOON. HEAT INDEX
VALUES OF 100 TO 104 DEGREES ARE EXPECTED THIS AFTERNOON INTO THE
EVENING. TAKE PRECAUTIONS TO AVOID HEAT INDUCED ILLNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HIGH 
TEMPERATURES IS EXPECTED. THE COMBINATION OF HIGH TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-
CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES
AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY-CALL 911.

&&

$$
2 follow-up statements
570 
WWUS71 KCLE 221954
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
354 PM EDT FRI JUL 22 2011

OHZ006-017>019-027>032-036>038-047-230400-
/O.NEW.KCLE.HT.Y.0005.110723T1700Z-110724T0100Z/
/O.CON.KCLE.EH.W.0003.000000T0000Z-110723T0100Z/
WOOD-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...BOWLING GREEN...FINDLAY...TIFFIN...
NORWALK...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
354 PM EDT FRI JUL 22 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM EDT SATURDAY. 

TEMPERATURES IN THE MID 90S COMBINED WITH HIGH HUMIDITY LEVELS
WILL YIELD HEAT INDEX VALUES OF OVER 105 TODAY INTO THE EVENING IN
AREAS WHERE RAIN HAS NOT OCCURRED. SATURDAY HIGH TEMPERATURES WILL
ONCE AGAIN REACH INTO THE LOWER 90S. THE HEAT INDEX SHOULD REACH
FROM 100 TO 104. TAKE PRECAUTIONS TO AVOID HEAT INDUCED ILLNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HIGH TEMPERATURES WILL OCCUR. THE COMBINATION OF HIGH
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT-RELATED ILLNESSES ARE LIKELY. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY-CALL 911.

&&

$$

OHZ003-007>011-013-014-020>023-033-230100-
/O.CON.KCLE.HT.Y.0004.000000T0000Z-110723T0100Z/
LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA-
ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-MAHONING-
INCLUDING THE CITIES OF...TOLEDO...PORT CLINTON...FREMONT...
SANDUSKY...LORAIN...CLEVELAND...CHARDON...JEFFERSON...MEDINA...
AKRON...RAVENNA...WARREN...YOUNGSTOWN
354 PM EDT FRI JUL 22 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...


TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH HIGH HUMIDITY
LEVELS WILL YIELD HEAT INDEX VALUES OF 100 TO 104 TODAY INTO THE
EVENING IN AREAS WHERE RAIN HAS NOT OCCURRED. TAKE PRECAUTIONS TO
AVOID HEAT INDUCED ILLNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HIGH
TEMPERATURES IS EXPECTED. THE COMBINATION OF HIGH TEMPERATURES
AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH
HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON
RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY-CALL 911.

&&

$$
042 
WWUS71 KCLE 222241
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
641 PM EDT FRI JUL 22 2011

OHZ006-017>019-027>032-036>038-047-230645-
/O.CAN.KCLE.EH.W.0003.000000T0000Z-110723T0100Z/
/O.CON.KCLE.HT.Y.0005.110723T1700Z-110724T0100Z/
WOOD-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...BOWLING GREEN...FINDLAY...TIFFIN...
NORWALK...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
641 PM EDT FRI JUL 22 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM EDT
SATURDAY...
...EXCESSIVE HEAT WARNING IS CANCELLED FOR THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE
EXCESSIVE HEAT WARNING. 

OUTFLOW FROM THUNDERSTORMS HAVE COOLED THE AREA SIGNIFICANTLY FOR
THE EVENING. HOWEVER ON SATURDAY HIGH TEMPERATURES WILL ONCE AGAIN
REACH INTO THE LOWER 90S. THE HEAT INDEX SHOULD REACH FROM 100 TO
104. TAKE PRECAUTIONS TO AVOID HEAT INDUCED ILLNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF
HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A
SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911.

&&

$$

OHZ003-007>011-013-014-020>023-033-222345-
/O.CAN.KCLE.HT.Y.0004.000000T0000Z-110723T0100Z/
LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA-
ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-MAHONING-
INCLUDING THE CITIES OF...TOLEDO...PORT CLINTON...FREMONT...
SANDUSKY...LORAIN...CLEVELAND...CHARDON...JEFFERSON...MEDINA...
AKRON...RAVENNA...WARREN...YOUNGSTOWN
641 PM EDT FRI JUL 22 2011

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE HEAT
ADVISORY. 

OUTFLOW FROM THUNDERSTORMS HAVE COOLED THE AREA SIGNIFICANTLY FOR
THE EVENING.

$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this excessive heat warning went out at Jul 22, 10:59 AM EDT, 22 minutes earlier.

Area forecast discussion, Jul 22, 10:59 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
1059 AM EDT FRI JUL 22 2011

.SYNOPSIS...
HEAT AND HUMIDITY WILL CONTINUE TODAY AS A FRONTAL BOUNDARY JUST
NORTH OF THE AREA GRADUALLY MOVES SOUTH OVER THE AREA. THIS FRONT
WILL LINGER OVER THE AREA THROUGH THE UPCOMING WEEKEND. A COLD
FRONT IS EXPECTED TO MOVE ACROSS THE AREA EARLY NEXT WEEK PUSHING
THE HOT AND HUMID AIRMASS AWAY FROM THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...
MCS OVER NERN IL APPEARS TO BE MOVING LARGELY DUE EAST. CONCERNED
HOWEVER THAT THERE WILL BE SOME DEVELOPMENT ON THE SOUTH SIDE OF
THE MCS OR SOUTHEAST OF THE MCS ALONG AN OUTFLOW/COLD FRONT
INTERACTION. BEST THETA E ADVECTION GRADIENT AND VARIOUS
THUNDERSTORM PARAMETERS TRENDING TOWARD THIS SCENARIO OF BRINGING
THUNDERSTORMS INTO NWRN OH MID/LATE AFTERNOON. FOR NOW WILL
GO/CONTINUE WITH HIGH CHANCE POPS BUT WILL CHANGE FROM CHANCE TO
"SCATTERED" WORDING AND CONTINUE TO MONITOR FOR THIS TO
DEVELOP/EVOLVE.

PREVIOUS...
MADE ONLY MINOR ADJUSTMENTS TO TEMP AND DEWPOINT GRIDS WITH THIS
UPDATE. CONVECTION OFF TO THE WEST HAS DIMINISHED OVER SOUTHERN
MICHIGAN AS ANTICIPATED KEEPING NW OH DRY THIS MORNING. SOME
DEBRIS CLOUDS MOVING INTO NW OH THOUGH AS INDICATED...AND WILL
ALSO WATCH PROGRESS FOR SHRA/TS NEAR AND WEST OF ORD THIS MORNING.
PREVIOUS DISCUSSION BELOW.

HOT AND HUMID CONDITIONS WILL CONTINUE AGAIN TODAY...BUT THERE ARE
SOME ADDITIONAL CONCERNS TODAY COMPARED WITH YESTERDAY.
FIRST...TEMPS THIS MORNING WILL START IN THE UPPER 70S TO LOWER
80S WHICH WILL PROVIDE A GOOD OPPORTUNITY FOR LOCATIONS TO CLIMB
INTO THE 90S AGAIN TODAY. A FRONTAL BOUNDARY LOCATED OVER SOUTHERN
LAKE ERIE FROM NEAR ERI TO TOL WILL ONLY GRADUALLY SAG SOUTH OVER
THE AREA THROUGH TODAY. WINDS HAVE ALREADY TURNED WEST OR NW THIS
MORNING NEAR LAKESHORE AREAS OF NW PA AND OH. GIVEN THE GOOD START
THESE AREAS WILL HAVE A GOOD SHOT OF BREAKING 90 BUT THE FLOW OFF
THE LAKE WILL INHIBIT TEMPS RISES ESPECIALLY THIS AFTERNOON.
FURTHER TO THE SOUTH ESPECIALLY ACROSS SOUTHEAST AREAS FROM CAK TO
YNG TEMPS ARE EXPECTED TO ONCE AGAIN CLIMB WELL INTO THE 90S. WITH
THE FRONT EVEN CLOSER TODAY DO NOT THINK DEWPOINTS ACROSS CENTRAL
AND SOUTHERN AREAS WILL BE ABLE TO DROP MUCH THIS AFTERNOON
KEEPING THEM IN THE LOWER TO MID 70S. NORTHERN AREAS MAY SEE A
SLOW FALL TO THE LOWER 70S WITH NW OH HAVING THE BEST CHC OF DPTS
DROPPING BELOW 70. WITH THE INCREASE IN PROBABILITY OF TEMPS AND
DEWPOINTS ESPECIALLY ACROSS SOUTHEAST AREAS HAVE EXPANDED THE
HEAT ADVISORY FOR AREAS FROM CAK TO YNG. KEPT OUT IMMEDIATE
LAKESHORE AREAS OF NE OH AND NW PA.

REGARDING CONVECTION TODAY...POPS HIGHLY VARIABLE BETWEEN MAV AND
MET GUIDANCE. AFTER LOOKING AT VARIOUS MODELS INCLUDING EARLIER
RUNS OF THE HRRR EXPECTING CURRENT CONVECTION OVER SRN LAKE MI
THIS MORNING TO PUSH JUST NORTH OF TOL. HOWEVER...ADDITIONAL
SHRA/TS MOVING ALONG THE FRONT FURTHER WEST WHICH WILL PROGRESS
EAST TOWARD THE AREA THIS MORNING. NOT COMPLETELY CONFIDENT THIS
ACTIVITY WILL NECESSARILY MOVE INTO NW OH...BUT RATHER WITH THE
FRONTAL BOUNDARY SAGGING SOUTH COMBINED WITH A WEAKENING CAP AND
GOOD CAPE AND LI/S THINKING THERE COULD BE SCATTERED DEVELOPMENT
MIDDAY AND THROUGH THE AFTERNOON. EXPECTING THIS ACTIVITY TO BE
CONFINED MAINLY ACROSS WESTERN AREAS WITH A PUSH EASTWARD TOWARD
CLE-CAK POSSIBLE NOT UNTIL LATE AFTERNOON OR EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
WITH THE FRONTAL BOUNDARY OVER THE AREA TONIGHT AND CONTINUING
INTO THE WEEKEND EXPECTING AT LEAST SLIGHT CHC/S FOR SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD. FOR TONIGHT POPS DECREASE QUITE
A BIT ACROSS THE AREA BUT RELUCTANT TO GO COMPLETELY DRY FOR THE
AREA AS THERE IS A POSSIBILITY OF LEFTOVER ACTIVITY PUSHING INTO
EASTERN AREAS. SIMILAR SITUATION FOR SATURDAY ACROSS THE AREA WITH
THE FRONTAL BOUNDARY. BY THIS POINT IT IS DIFFICULT TO TIME ANY
POSSIBLE UPPER LEVEL SHORTWAVES THAT MAY BE MOVE ALONG THE FLOW TO
HELP DEVELOP SHOWERS AND THUNDERSTORMS OVER ANY PARTICULAR AREA.
MET GUIDANCE POPS LEAN QUITE A BIT HIGHER THAN MAV NUMBERS SO
MAINTAINED CHC POPS ESPECIALLY GOING INTO SATURDAY NIGHT AND
THROUGH SUNDAY. THE COLD FRONT BRINGING RELIEF TO THE AREA IS
EXPECTED TO MOVE THROUGH ON MONDAY THEREFORE THE CHANCES OF
SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH EARLY MONDAY NIGHT
ACROSS THE AREA. AS FOR TEMPS THE EXACT PLACEMENT OF THE FRONTAL
BOUNDARY WILL BE AN ISSUE FOR SATURDAY AND SUNDAY AS EVEN A LIGHT
NORTHERLY WIND OFF THE LAKE WILL IMPACT TEMPS. WHILE DEWPOINT WILL
REMAIN AT LEAST IN THE UPPER 60S TO LOWER 70S THROUGH MUCH OF THE
PERIOD...GOING INTO THE WEEKEND ADDITIONAL CLOUD COVER AND THE
INCREASED CHANCES OF SHOWERS/TS IN THE AREA WILL HELP TO KEEP
TEMPS A BIT LOWER.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
THE SURFACE HIGH SHOULD BUILD SOUTH ACROSS THE AREA BY TUESDAY. IT
MAY NOT BE THE MOST REFRESHING/COOL HIGH PRESSURE WE HAVE SEEN BUT
IT WILL DROP TEMPERATURES BACK TO NEAR NORMAL AND DEWPOINTS DOWN
TOWARD 60 OR THE 50S...SO IT WILL SEEM A LOT MORE COMFORTABLE.

THE COOL DOWN APPEARS AS IF IT WILL BE SHORT LIVED AS THE RIDGE
ALOFT IS PROGGED TO BUILD THE SECOND HALF OF THE WEEK. TEMPERATURES
SHOULD REBOUND AS SOON AS WE GET ON THE BACK SIDE OF THE HIGH AND
THE RETURN SOUTH FLOW DEVELOPS. WILL FORECAST TEMPERATURES BACK UP
TOWARD 90 LATE IN THE WEEK. SOME OF THE MODELS HINT THAT WE MAY HAVE
TO DEAL WITH WARM ADVECTION THUNDERSTORMS BY WEDNESDAY NIGHT AND
THURSDAY. WILL KEEP A LOW POP (SLIGHT CHANCE FOR THE NORTHERN
COUNTIES) FOR NOW AS THERE IS NOT MUCH CONFIDENCE THIS FAR IN
ADVANCE.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
A WEAK COLD FRONT NEAR THE SOUTH SHORE OF LAKE ERIE WILL BECOME
NEARLY STATIONARY TODAY AND MAY BEGIN DRIFTING BACK NORTH AS A
WARM FRONT AS EARLY AS THIS AFTERNOON OR EVENING. A WEAK WAVE ON
THE FRONT NEAR CHICAGO MOVING EAST WILL BRING A DECENT CHANCE OF
SHOWERS/STORMS ACROSS NORTHWEST OHIO THIS AFTERNOON. STILL NOT
SURE HOW FAR EAST THE SHOWERS/STORMS WILL SPREAD. THERE ARE
INDICATIONS THAT THE SHOWERS/STORMS THAT DEVELOP WILL MOVE OFF TO
THE SOUTHEAST...PROBABLY MISSING EXTREME NE OH/NW PA...BUT NOT
REAL CONFIDANT ON THIS. WILL MENTION TEMPO SHOWERS/STORMS AT KTOL
KFDY AND KMFD WITH A CHANCE AT KCLE KCAK AND KYNG LATER AND KEEP
KERI DRY TODAY.

OUTLOOK...NON-VFR AT TIMES THROUGH MONDAY MORNING IN
SHOWERS/STORMS AND EARLY MORNING FOG/HAZE.

&&

.MARINE...
THE WEAK COLD FRONT WILL SLIDE ACROSS LAKE ERIE EARLY THIS MORNING
WITH A WIND SHIFT FROM THE NORTHWEST. THE FRONT WILL BECOME
STATIONARY SOMEWHERE NEAR THE SOUTH SHORE OF LAKE ERIE. THE GRADIENT
WILL BECOME LIGHT TODAY AND ONSHORE FLOW MAY BECOME THE DOMINANT
WIND BY THIS AFTERNOON. THUNDERSTORMS ACROSS NORTHWEST OHIO AND
LOWER MICHIGAN MAY SNEAK OUT OVER THE WESTERN BASIN OF THE LAKE AND
MARINERS SHOULD BE ALERT TODAY.

THE WEAK FRONT WILL LIKELY DRIFT BACK NORTH AS A WARM FRONT SO THE
PREVAILING FLOW WILL RETURN FROM THE SOUTHWEST FOR MUCH OF THE
WEEKEND. THE GRADIENT WILL PROBABLY BE LIGHT ENOUGH THAT
ONSHORE/OFFSHORE FLOW MAY CONTINUE IN MANY AREAS.

A STRONGER COLD FRONT IS EXPECTED LATE SUNDAY NIGHT/EARLY MONDAY
WHICH SHOULD VEER THE WIND TO THE NORTHWEST AND EVENTUALLY THE NORTH
AND NORTHEAST MONDAY AND TUESDAY. WE WILL HAVE TO WAIT AND SEE JUST
HOW THE STRONG THE GRADIENT IS AS THE SURFACE HIGH PRESSURE BUILDS
IN...OFTEN THE NORTH FLOW CAN MAKE THE LAKE CHOPPY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ003-006>011-
     013-014-017>023-027>033-036>038-047.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ABE
NEAR TERM...TK
SHORT TERM...ABE
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Jul 22, 4:31 AM EDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
431 AM EDT FRI JUL 22 2011

OHZ012-089-PAZ001>003-230845-
LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
431 AM EDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ010-011-013-014-020>023-029>033-037-038-047-230845-
LORAIN-CUYAHOGA-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-
431 AM EDT FRI JUL 22 2011

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>009-017>019-027-028-036-230845-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-MARION-
431 AM EDT FRI JUL 22 2011

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT.
THE PRIMARY THREATS WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-230845-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
431 AM EDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 1:20 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Sandusky, Wood40 min
Jul 22, 1:28 PM EDTSpecial Marine WarningCLE92 min
Jul 22, 1:55 PM EDTSevere Thunderstorm WarningCLECrawford, Seneca, Wyandot44 min
Jul 22, 2:03 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Sandusky, Wood57 min
Jul 22, 2:23 PM EDTFlash Flood WarningCLEOttawa, Sandusky, Wood6 hr
Jul 22, 2:26 PM EDTSevere Thunderstorm WarningCLEMedina, Wayne31 min
Jul 22, 2:55 PM EDTSpecial Marine WarningCLE110 min
Jul 22, 2:58 PM EDTSevere Thunderstorm WarningCLEErie, Lorain22 min
Jul 22, 3:12 PM EDTSevere Thunderstorm WarningCLECuyahoga63 min
Jul 22, 3:32 PM EDTFlash Flood WarningCLELucas, Wood4 hr
Jul 22, 3:38 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain52 min
Jul 22, 3:42 PM EDTFlash Flood WarningCLECuyahoga5 hr
Jul 22, 3:52 PM EDTFlash Flood WarningCLEMedina, Wayne5 hr
Jul 22, 3:54 PM EDTHeat AdvisoryCLEAshland, Crawford, Hancock, Holmes, Huron, Knox and 8 more28 hr
Jul 22, 3:58 PM EDTFlash Flood WarningCLEHancock, Seneca, Wyandot4 hr
Jul 22, 4:04 PM EDTFlash Flood WarningCLEGeauga, Summit5 hr
Jul 22, 4:23 PM EDTSevere Thunderstorm WarningCLEAshtabula, Cuyahoga, Geauga, Lake67 min
Jul 22, 4:31 PM EDTAreal Flood AdvisoryCLESandusky3 hr
Jul 22, 4:35 PM EDTFlash Flood WarningCLELake2 hr
Jul 22, 4:37 PM EDTSpecial Marine WarningCLE98 min
Jul 22, 4:49 PM EDTAreal Flood AdvisoryCLEAshtabula, Trumbull4 hr
Jul 22, 4:52 PM EDTSevere Thunderstorm WarningCLETrumbull40 min
Jul 22, 4:58 PM EDTSevere Thunderstorm WarningCLEStark, Summit, Wayne62 min
Jul 22, 6:54 PM EDTSevere Thunderstorm WarningCLEStark43 min

Nearby

Excessive Heat Warnings in Ohio, 2011Every excessive heat warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.